MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII LOW PROFILE BLADED DUAL PACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII LOW PROFILE BLADED DUAL PACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB23
Medical Device Problem Codes Nonstandard Device (1420); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: ni.Event description: before using the 5 mm diameter trocar, the surgeon noticed that its mandrel protruded much more than usual from the sleeve.The surgeon refused to use it, considering it dangerous.Alert from the surgeon regarding an anomaly in the length of the laparoscopic trocar mandrel.Abnormally long (a0201).A difference of nearly 1 cm was observed compared to two other batches with the same reference number.Additional information received from an applied medical representative via pcf on 01dec25: he wasn¿t sure whether it was the shirt that was too short or the pyramidal-pointedmandrel that was too long.After checking, they found that only the lot number indicated had this anomaly.Additional information received from an applied medical representative via email on 02dec25: the nurse initially handed the surgeon a trocar which, upon inspection before use, was found to be non-compliant with the type normally used.The nurse then provided a second trocar, which turned out to be identical to the first one.Consequently, the team switched to a different box and lot number to obtain a compliant trocar.The two non-compliant trocars, along with the boxes from the same lot number (approximately 38 units), were returned to the hospital pharmacy.Additional information received by an applied medical representative via email on 12dec25: there were no consequences or injuries.The surgeon identified the anomaly before using the product, which prevented any incident.Intervention: replacement of the trocar - they searched and found another lot number where the trocars appeared to be compliant.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Applied medical has issued a voluntary recall for a specific lot, 1546141, of the ctb23, kii low profile bladed trocars and this event is within the scope of the recall.This ctb23 unit is being recalled due to the extended length of the obturator after assembly into the cannula and seal housing.Applied medical has implemented immediate corrections and initiated a corrective and preventative action (capa).
 
Event or Problem Description
Procedure performed: ni.Event description: before using the 5 mm diameter trocar, the surgeon noticed that its mandrel protruded much more than usual from the sleeve.The surgeon refused to use it, considering it dangerous.Alert from the surgeon regarding an anomaly in the length of the laparoscopic trocar mandrel.Abnormally long (a0201).A difference of nearly 1 cm was observed compared to two other batches with the same reference number.Additional information received from an applied medical representative via pcf on 01dec2025: he wasn¿t sure whether it was the shirt that was too short or the pyramidal-pointedmandrel that was too long.After checking, they found that only the lot number indicated had this anomaly.Additional information received from an applied medical representative via email on 02dec2025: the nurse initially handed the surgeon a trocar which, upon inspection before use, was found to be non-compliant with the type normally used.The nurse then provided a second trocar, which turned out to be identical to the first one.Consequently, the team switched to a different box and lot number to obtain a compliant trocar.The two non-compliant trocars, along with the boxes from the same lot number (approximately 38 units), were returned to the hospital pharmacy.Additional information received by an applied medical representative via email on 12dec2025: there were no consequences or injuries.The surgeon identified the anomaly before using the product, which prevented any incident.Intervention: replacement of the trocar - they searched and found another lot number where the trocars appeared to be compliant.

Brand Name
KII LOW PROFILE BLADED DUAL PACK
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key23844237
Report Number2027111-2025-00934
Device Sequence Number21232267
Product Code GCJ
UDI-Device Identifier00607915126582
UDI-Public(01)00607915126582
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTB23
Device Catalogue Number101180401
Device Lot Number1546141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1010-2026
Patient Sequence Number1
Patient SexUnknown